Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Complex Manifolds

Ed. by Fino, Anna Maria

1 Issue per year

CiteScore 2017: 0.39

SCImago Journal Rank (SJR) 2017: 0.260
Source Normalized Impact per Paper (SNIP) 2017: 0.660

Mathematical Citation Quotient (MCQ) 2017: 0.18

Open Access
See all formats and pricing
More options …

The Soliton-Ricci Flow with variable volume forms

Nefton Pali
  • Corresponding author
  • Université Paris Sud, Département de Mathématiques, Bâtiment 425 F91405 Orsay, France
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-03-17 | DOI: https://doi.org/10.1515/coma-2016-0003


We introduce a flow of Riemannian metrics and positive volume forms over compact oriented manifolds whose formal limit is a shrinking Ricci soliton. The case of a fixed volume form has been considered in our previouswork.We still call this new flow, the Soliton-Ricci flow. It corresponds to a forward Ricci type flow up to a gauge transformation. This gauge is generated by the gradient of the density of the volumes. The new Soliton-Ricci flow exist for all times. It represents the gradient flow of Perelman’s W functional with respect to a pseudo-Riemannian structure over the space of metrics and normalized positive volume forms. We obtain an expression of the Hessian of the W functional with respect to such structure. Our expression shows the elliptic nature of this operator in the orthogonal directions to the orbits obtained by the action of the group of diffeomorphism. In the case that initial data is Kähler, the Soliton-Ricci flow over a Fano manifold preserves the Kähler condition and the symplectic form. Over a Fano manifold, the space of tamed complex structures embeds naturally, via the Chern-Ricci map, into the space of metrics and normalized positive volume forms. Over such space the pseudo-Riemannian structure restricts to a Riemannian one. We perform a study of the sign of the restriction of the Hessian of the W functional over such space. This allows us to obtain a finite dimensional reduction of the stability problem for Kähler-Ricci solitons. This reduction represents the solution of this well known problem. A less precise and less geometric version of this result has been obtained recently by the author in [28].

Keywords: Bakry-Emery-Ricci tensor; Chern-Ricci form; Shrinking Ricci solitons; Kähler-Ricci solitons; Perelman’s entropy functional; Variational stability of Perelman’s entropy functional


  • [1] Ache, A.G., On the uniqueness of asymptotic limits of the Ricci flow, arXiv:1211.3387v2, (2013). Google Scholar

  • [2] Besse, A.L., Einstein Manifolds, Springer-Verlag, 2007. Google Scholar

  • [3] Cao, H.D, Hamilton, R.S., Ilmanen, T., Gaussian densities and stability for some Ricci solitons, arXiv:math.DG/0404169. Google Scholar

  • [4] Cao, H.D, Zhu, M., On second variation of Perelman’s Ricci shrinker entropy, arXiv:1008.0842v5 (2011), Math. Ann., 353 (2012), no. 3, 747-763. Google Scholar

  • [5] Cao, H.D, He, C., Linear stability of Perelman’s v-entropy on symmetric spaces of compact type, arXiv:1304.2697v1, (2013). Google Scholar

  • [6] Chen, X.X, Wang, B., Space of Ricci flows (II), arXiv:1405.6797v1, (2014). Google Scholar

  • [7] Colding, T.H., Minicozzi, W.P., On uniqueness of tangent cones for Einstein manifolds, arXiv:1206.4929, (2012), Invent. Math. 196 (2014), no. 3, 515–588. Google Scholar

  • [8] Dai, X., Wang, X., Wei, G., On the stability of Riemannian manifold with paralel spinors, Invent.Math. 161, (2005), no. 1, 151-176. Google Scholar

  • [9] Dai, X., Wang, X., Wei, G., On the variational stability of Kähler-Einstein metrics, Commun. Anal. Geom. 15 (2007), no. 4, 669-693. Google Scholar

  • [10] Donalsdon, S.K., Remarks on gauge theory, complex geometry and 4-manifold topology. In Fields Medallists’lectures, volume 5 of World Sci. Ser. 20th Century Math., pages 384-403. World Sci. Publ., River Edge, NJ, 1997. Google Scholar

  • [11] Ebin, D.G. The manifolds of Riemannian metrics, in ”Proceedings of the AMS Sym- posia on Pure Marthematics”, XV, (1970) Google Scholar

  • [12] Futaki, A. An obstruction to the existence of Einstein Kähler metrics, Invent. Math. 73, 1983, 437-443. Google Scholar

  • [13] Futaki, A. Kähler-Einstein metrics and Integral Invariants, Lecture Notes in Mathematics, 1314. Springer-Verlag, Berlin, 1988, 437-443. Google Scholar

  • [14] Gauduchon, P. Calabi’s extremal metrics: An elementary introduction, book in preparation. Google Scholar

  • [15] Hall, S., Murphy, T., On the linear stability of Kähler-Ricci solitons, arXiv:1008.1023, (2010), Proc. Amer. Math. Soc. 139, No. 9, (2011) 3327-3337. Google Scholar

  • [16] Hall, S.,Murphy, T., Variation of complex structures and the stability of Kähler-Ricci Solitons, rXiv:1206.4922, (2012), Pacific J. Math. 265 (2013), no. 2, 441–454. Google Scholar

  • [17] Hamilton, R.S., The formation of singularities in the Ricci flow, Surveys in differential geometry, Vol. II (Cambridge, MA, 1993), 7–136, Int. Press, Cambridge, MA, 1995. Google Scholar

  • [18] Kuranishi, M., On the locally complete families of complex analytic structures, Ann. of Math. (2) 75 1962 536–577. Google Scholar

  • [19] Kroncke, K., Stability and instability of Ricci solitons, arXiv:1403.3721v1, (2014). Google Scholar

  • [20] Pali, N., Plurisubharmonic functions and positive (1, 1)-currents over almost complex manifolds,ManuscriptaMathematica, volume 118, (2005) issue 3, pp. 311 - 337. Google Scholar

  • [21] Pali, N., Characterization of Einstein-Fano manifolds via the Kähler-Ricci flow, arXiv:math/0607581v2, (2006), Indiana Univ. Math. J. 57, (2008), no. 7, 3241-3274. Google Scholar

  • [22] Pali, N., A second variation formula for Perelman’s W-functional along the modified Kähler-Ricci flow, arXiv:1201.0970v1, (2012), Mathematische Zeitschrift. 276 (2014), no. 1-2, 173-189. Google Scholar

  • [23] Pali, N., The total second variation of Perelman’s W-functional, arXiv:1201.0969v1. (2012), Calc. Var. Partial Differential Equations 50 (2014), no. 1-2, 115–144. Google Scholar

  • [24] Pali, N., The Soliton-Ricci Flow over Compact Manifolds, arXiv:1203.3682 Google Scholar

  • [25] Pali, N., The Soliton-Kähler-Ricci Flow over Fano Manifolds, arXiv:1203.3684 Google Scholar

  • [26] Pali, N., Variation formulas for the complex components of the Bakry-Emery-Ricci endomorphism, arXiv:math Google Scholar

  • [27] Pali, N., The stability of the Soliton-Kähler-Ricci flow, in preparation. Google Scholar

  • [28] Pali, N., Variational stability of Kähler-Ricci solitons, Advances in Mathematics 209, (2016), 15-35. Google Scholar

  • [29] Perelman, G., The entropy formula for the Ricci flow and its geometric applications, arXiv:math/0211159. Google Scholar

  • [30] Phong, D.H., Sturm, J., On stability and the convergence of the Kähler-Ricci flow, arXiv:0412185v1, (2004), J. Differential Geom. 72 (2006), no. 1, 149–168. Google Scholar

  • [31] Phong, D.H., Song, J., Sturm, J., Weinkove, B., On the convergence of the modified Kähler-Ricci flow and solitons, arXiv:0809.0941v1 (2008), Comment. Math. Helv. 86 (2011), no. 1, 91–112. Google Scholar

  • [32] Phong, D.H., Song, J., Sturm, J., Weinkove, B., The Kähler-Ricci flowand the¯@-operator on vector fields, arXiv:0705.4048v2 (2008), J. Differential Geom. 81 (2009), no. 3, 631–647. Google Scholar

  • [33] Sun, S., Wang, Y.Q, On the Kähler Ricci flow near a Kähler Einstein metric, arXiv:1004.2018v3 (2013). To appear in J. Reine Angew. Math. Google Scholar

  • [34] Tian, G., Zhu, X.H, Convergence of Kähler-Ricci flow, J. Amer. Math. Soc. 20 (2007), no. 3, 675–699. Google Scholar

  • [35] Tian, G., Zhu, X.H, Perelman’s W-functional and stability of Kähler-Ricci flow, arXiv:0801.3504v1. (2008). Google Scholar

  • [36] Tian, G., Zhu, X.H, Convergence of Kähler-Ricci flow on Fano Manifolds II, arXiv:1102.4798v1. (2011). J. Reine Angew. Math. 678 (2013), 223–245. Google Scholar

  • [37] Tian, G., Zhang, S., Zhang, Z.L., Zhu, X.H, Perelman’s Entropy and Kähler-Ricci Flow on a Fano Manifold, arXiv:1107.4018. (2011), Trans. Amer. Math. Soc. 365 (2013), no. 12, 6669–6695. Google Scholar

  • [38] Tian, G., Zhang, Z.L., Regularity of Kähler-Ricci flows on Fano manifolds, arXiv:1310.5897v1, (2013). Google Scholar

About the article

Received: 2016-02-08

Accepted: 2016-02-25

Published Online: 2016-03-17

Citation Information: Complex Manifolds, Volume 3, Issue 1, ISSN (Online) 2300-7443, DOI: https://doi.org/10.1515/coma-2016-0003.

Export Citation

© 2016 Nefton Pali. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Nefton Pali
European Journal of Mathematics, 2017, Volume 3, Number 3, Page 587

Comments (0)

Please log in or register to comment.
Log in